MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH SIDUS STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, L; SHOULDER PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH SIDUS STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, L; SHOULDER PROSTHESIS
Model Number 01.04555.130
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Osteolysis (2377)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical devices: modular humeral head 30 mm head height 52 mm spherical head diameter; item# 00430005230; lot# 61194309; trabecular metaloc glenoid component 52 mm articular surface use with blue instruments & blue humeral head; item# 00432605200; lot# 63924825.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a shoulder replacement surgery and approximately 4 years later a revision to a spacer was performed due to infection and loosening.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures shows what appears to bone through-growth on the anchor fins, no further information can be gleaned from the photograph.Review of the device history records identified no deviations or anomalies during manufacturing.Device is used for treatment.Medical radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a right shoulder arthroplasty is present.There is no fracture or dislocation.There is extensive osteolysis involving the humeral and glenoid implant fixation with suspected implant loosening but no implant displacement.The extensive osteolysis present could be related to infection, but this is not certain.Regardless of the cause, this degree of osteolysis would lead to loosening.The root cause of the reported issue is attributed to non-device related infection leading to loosening.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SIDUS STEM-FREE SHOULDER, HUMERAL ANCHOR, UNCEMENTED, L
Common Device Name
SHOULDER PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15637076
Report Number0009613350-2022-00550
Device Sequence Number14923227
Product Code PKC
UDI-Device Identifier00889024397187
UDI-Public(01)00889024397187(17)280131(10)2922197
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number01.04555.130
Device Catalogue Number0104555130
Device Lot Number2922197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/24/2022
12/12/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date11/17/2022
12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale